Massachusetts, 2006Strong Wind in Massachusetts, September 24, 2006
September 24, 2006 · NWS BOX · 3 events in 3 counties and zones
A period of sustained winds between 25 and 35 mph caused minor damage in Lunenburg, where two trees were brought down on Leominster Road and Whalom Road. Damage was a little more concentrated in Peabody, Salem, and Marblehead where a few trees and wires were brought down.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds affected parts of central and eastern Massachusetts ahead of a cold front.A period of sustained winds between 25 and 35 mph caused minor damage in Lunenburg, where two trees were brought down on Leominster Road and Whalom Road. In Boston, a tree was taken down by strong winds on Appleton Street, in the Back Bay section.Damage was a little more concentrated in Peabody, Salem, and Marblehead where a few trees and wires were brought down. A catamaran sailboat was overturned by strong wind gusts on Devereaux Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 24, 10:20 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 24, 10:20 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EDT SUN SEP 24 2006
.SHORT TERM /REST OF TODAY/...
LATE SEPTEMBER SUNSHINE STRUGGLING TO BURN OFF LOW LEVEL CLOUD
COVER ACROSS THE FORECAST AREA. HOWEVER...WHERE THERE HAVE BEEN
BREAKS...TEMPERATURES HAVE RESPONDED NICELY. FULL SUN TEMPERATURES
ARE NOT EXPECTED TO BE REACHED TODAY...AND THUS WITH ABUNDANT CLOUD
COVER WILL LOWER MAXIMUM TEMPERATURES BY A FEW DEGREES IN SPOTS.
THERE IS STILL A POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON...AS
WIND FIELDS ARE FAIRLY IMPRESSIVE WITH BOUNDARY LAYER SPEEDS OF 35
TO 40 KT AND 850 MILLIBAR WIND SPEEDS UP TO 50 KT...WITH 700 MILLIBAR
SPEEDS UP TO 70 KT. IN ADDITION DOPPLER RADAR INDICATING BROKEN LINE
SEGMENTS ACROSS CENTRAL NEW YORK STATE WHICH WILL REACH THE WESTERN
ZONES BY 17Z. HELICITY/LOW LEVEL SHEAR APPEAR FAVORABLE FOR THIS EVENT
HOWEVER LOW LEVEL INSTABILITY IS LACKING. THUS CONFIDENCE IS NOT HIGH
FOR A WIDESPREAD EVENT. HOWEVER POTENTIAL STILL EXISTS FOR STRONG GUSTY
WINDS. THUS WILL CONTINUE THE WORDING OF GUSTY WINDS IN THE GRIDS/ZONES.
WILL CONTINUE WITH A WIND ADVISORY ALONG THE SOUTH COAST FOR NOW. HOWEVER
LOW LEVEL INVERSION AND CLOUD COVER APPEARS TO BE INHIBITING MUCH OF THE
POTENTIAL MIXING WITHIN THE BOUNDARY LAYER. WILL CONTINUE TO MONITOR
SATELLITE AND OBSERVATION TRENDS...BUT MAY CONSIDER AN EARLY CANCELLATION
WITHIN THE NEXT FEW HOURS.
MARINE: MARGINAL GALES CONTINUE FOR THE COASTAL WATERS.
&&
.PREVIOUS DISCUSSION...
/ISSUED 344 AM EDT SUN SEP 24 2006/
SHORT TERM /TODAY THROUGH TONIGHT/...
THE SHORT TERM FOCUSSES ON A COLD FRONTAL PASSAGE. THIS EVENT
INCLUDES BOTH POTENTIAL NON THUNDERSTORM WIND AS WELL AS A SEVERE
THUNDERSTORM THREAT.
WE WENT WITH THE GFS TIMING OF THE FRONT...WHICH HAS MAINTAINED
BETTER RUN TO RUN CONTINUITY. THE FRONT IS SUPPORTED OVER NEW ENGLAND BY
THE RIGHT ENTRANCE REGION OF THE UPPER JET AND 50 KNOT LOW LEVEL JETS
AT 850 AND 900 MB. ALTHOUGH MODEL INSTABILITY IS NOT OVERLY IMPRESSIVE...WITH
TEMPS IN THE 80S AND DEWPOINTS IN THE MID AND UPPER 60S THIS MAY BE
UNDERDONE. THIS POTENTIAL INSTABILITY...THE DYNAMIC SUPPORT...AND
SEVERE-LEVEL WINDS READY TO BE MIXED TO THE SURFACE BY ANY STRONG
HEATING. SEEMS LIKE ENOUGH TO MENTION STRONG WIND GUSTS WITH
THUNDERSTORMS.
THE GFS FORECASTS 25-30 KT WINDS AT 1000 MB OVER CAPE COD AND THE
ISLANDS WHILE ALSO FORECASTING SURFACE PRESSURES JUST A LITTLE ABOVE
1000 MB. WITH 27 KTS NEAR THE GROUND AND 40+ KTS WITHIN MIXING RANGE
ABOVE...THE CAPE AND ISLANDS ARE AT RISK FOR ADVISORY WINDS IN ANY
CASE. THE CHANCES DIMINISH FARTHER NORTH AND WEST...WE WILL TRIM THE
CURRENT ADVISORY FROM SOUTHWEST RI BUT MAINTAIN FOR BLOCK ISLAND AND
THE SOUTH COAST EAST OF NARRAGANSETT BAY.
THE FRONT MOVES OFFSHORE THIS EVENING...AND THE PRESSURE GRADIENT
RELAXES TONIGHT TO THE POINT OF BECOMING BAGGY. THUS WE EXPECT WINDS
TO DIMINISH POST FRONTAL. PATCHES OF MOISTURE ALOFT ALONG WITH A
SHORTWAVE SUGGEST PATCHY CLOUDS OVERNIGHT...BUT THERE SHOULD ALSO BE A
PERIOD OF MOSTLY CLEAR SKIES.
WENT A COUPLE OF DEGREES ABOVE MAV TODAY AND AT MAV TEMPERATURES FOR
TONIGHT.
LONG TERM /MONDAY THROUGH SATURDAY/...
CDFNT WILL BE WELL SE OF SNE BY 12Z MON BUT SFC TROF WILL BE LAGGING
BACK ACRS EASTERN ZONES WHERE BEST 850 RH IS LOCATED. WE SHOULD SEE
BKN CU DEVELOP AND GFS HINTING AT A FEW SPRINKLES IN THE COASTAL
PLAIN BUT WE KEPT IT DRY DUE TO LARGE T/TD SPREAD. MAX TEMPS WILL
RANGE FROM MID 60S TO LOW 70S.
GENERALLY MOCLR TO PTCLDY SKIES EXPECTED MON NGT WITH DRY NW FLOW IN
PLACE. MOST CLOUDS SHOULD BE ACRS NW ZONES. LOWS WILL BE MOSTLY IN
40S EXCEPT LOW 50S IN BOS AND ALONG IMMEDIATE S COAST.
UPPER LEVEL SHORTWAVE PASSES TO THE NORTH ON TUE WITH ANOTHER WEAK
SFC TROF ACRS ERN ZONES AND SOME LOW LEVEL RH WHICH SHOULD RESULT IN
SOME DIURNAL CU DURING THE DAY. 850 TEMPS ARE COOLER THAN MON BUT
2M AND 925 MB TEMPS ARE SIMILAR SO EXPECT MAXES IN MID 60S TO LOW
70S AGAIN ON TUE.
HIGH PRES BUILDS OVER SNE TUE NIGHT THEN GRADUALLY MOVES OFFSHORE
WED. MINS TUE NIGHT WILL BE MOSTLY IN THE 40S EXCEPT LOW 50S IN
BOS. A FEW UPPER 30S ARE POSSIBLE TUE NIGHT ACRS NW ZONES WITH
IDEAL RADIATIONAL COOLING. THEN NICE MODERATION ON WED WITH MAXES
APPROACHING 70 BUT SEABREEZES WILL BE POSSIBLE ALONG THE COAST.
MED RANGE MODELS ALL SHOW AMPLIFYING UPPER TROF ACRS GREAT LAKES ON
THU WHICH LIFTS ACRS NORTHEAST DURING FRI WITH DECENT FROPA. THERE
IS STILL SOME UNCERTAINTY REGARDING THE TIMING AS SEVERAL ENSEMBLE
MEMBERS ARE SLOWER WITH FROPA THAN GFS/ECMWF. NONTHELESS...SFC
RIDGE AXIS SHOULD KEEP IT DRY THRU THU. GFS/ECMWF INDICATE
INCREASING CHC SHOWERS THU NIGHT INTO FRI WITH GFS INSTABILITY
PARAMETERS SIGNALING POTENTIAL FOR TSTMS. HOWEVER...ENSEMBLE MEAN
STAYS DRY THU NIGHT WITH NIL POP FOR 0.1...BRINGING BEST CHC RAIN
ON FRI INTO FRI NIGHT. DUE TO UNCERTAINTY WE MADE NO CHANGES WHICH
KEEPS THREAT OF SHOWERS THU NIGHT INTO FRI EVENING.
AVIATION...
MIXED BAG OF MVFR/IFR/LIFR IN FOG AND STRATUS EARLY THIS MORNING.
CONDITIONS UPSTREAM IMPROVE TO VFR IN CLOUDS AND THIS LOOKS
REASONABLE FOR US FROM MID MORNING. WINDS UP TO 50 KTS MOVE IN A
COUPLE OF THOUSAND FEET OFF THE DECK...ESPECIALLY OVER RI AND EASTERN
MA. SO LOW LEVEL WIND SHEAR HAS BEEN INCLUDED IN THE BOS-PVD-HYA-ACK
TAFS FOR THE AFTERNOON. THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT
AND WILL BRIEFLY BRING CIGS/VSBYS DOWN TO IFR...PROBABLY FOR 30-45
MINUTES BETWEEN NOON AND 8 PM. WE WILL INCLUDE CB GROUPS WITHOUT TSTM
RESTRICTIONS UNTIL THE TIMING AT EACH STATION CAN BE CLARIFIED.
MARINE...
LINGERING SWELL TODAY BUT WITH DIMINISHING SEAS EXPECTED DURING THE
DAY. WE WILL KEEP THE HIGH SURF ADVISORY IN PLACE THROUGH THE DAY DUE
TO THE LINGERING EAST SWELL.
STRONG WINDS ALOFT AND A DECENT SURFACE PRESSURE GRADIENT SHOULD
SUPPORT INCREASING WIND TODAY. PER THE GFS...WINDS AT 1000 MB PERK UP
TO 25 TO 30 KTS THIS AFTERNOON WHILE THE SURFACE PRESSURE IS FORECAST
AT 1000-1005 MB. WINDS AT 950 MB ARE FORECAST AT 35 TO 45 KT. WE WILL
CONTINUE THE GALE WARNING FOR ALL OUR WATERS TODAY WITH THE
EXPECTATION THAT WINDS WILL DIMINISH WITH THE SLACKENING PRESSURE
GRADIENT AFTER THE COLD FRONT SWINGS THROUGH THIS EVENING.
LONG TERM...NO WIND ISSUES THROUGH THE PERIOD WITH SPEEDS 15 KTS OR
LESS. HAZARDOUS SEAS WILL CONTINUE ON MON WITH 5-7 FT FCST FOR
OUTER SOUTHERN WATERS AND RI SOUND WHICH WILL GRADUALLY SUBSIDE
BELOW 5 FT LATE MON NGT.
HYDROLOGY...
PRECIPITABLE WATER VALUES MAX NEAR 1.90 OVER RI AND SOUTHEAST MA THIS
AFTERNOON WITH 1.5 TO 1.75 INCHES FARTHER WEST. WITH THE ATMOSPHERE
THIS JUICY...WE WILL HAVE A POTENTIAL FOR LOCALLY HEAVY DOWNPOURS
DURING THE AFTERNOON WITH THE BEST CHANCE ALONG AND SOUTHEAST OF THE
I-95 CORRIDOR.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FOR MAZ020>024 UNTIL 6 PM SUNDAY.
...WIND ADVISORY FOR MAZ016-020>024 UNTIL 10 PM SUNDAY.
NH...NONE.
RI...WIND ADVISORY FOR RIZ005-007-008 UNTIL 10 PM SUNDAY.
...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 6 PM SUNDAY.
MARINE...GALE WARNING FOR ANZ230>237-250-254-255 UNTIL 9 PM SUNDAY.
&&
SHORT TERM...STRAUSS/SIMPSON
Hazardous weather outlook, Sep 24, 3:02 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
402 AM EDT SUN SEP 24 2006
ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-251000-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
402 AM EDT SUN SEP 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A HIGH SURF ADVISORY REMAINS IN EFFECT TODAY ALONG THE SOUTH COAST.
SEAS WILL BUILD TO 8 TO 11 FEET OVER THE OPEN WATERS TODAY. RIP
CURRENTS WILL CONTINUE THROUGH TONIGHT ALONG THE SOUTH COAST.
A GALE WARNING IS IN EFFECT FOR ALL COASTAL WATERS TODAY...
WHERE SOUTHWEST WINDS MAY GUST UP TO 40 KNOTS AT TIMES.
THERE IS A THREAT OF SEVERE WEATHER TODAY. THE POTENTIAL EXISTS FOR
SCATTERED THUNDERSTORMS TO DEVELOP ALONG A COLD FRONT AND POSSIBLY
ORGANIZE INTO A LINE AS IT MOVES THROUGH THE REGION THIS AFTERNOON.
DAMAGING WIND GUSTS ARE THE MAIN THREAT.
A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 10 PM FOR PORTIONS OF
SOUTH COAST FROM NEWPORT TO CHATHAM INCLUDING BLOCK ISLAND...MARTHAS
VINEYARD AND NANTUCKET. THE ADVISORY ALSO INCLUDES THE BLUE HILLS.
SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH IN THE
ADVISORY AREA WITH GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT MAY BRING SHOWERS AND POSSIBLY SOME THUNDERSTORMS TO
THE REGION LATE THURSDAY NIGHT AND ESPECIALLY FRIDAY. OTHERWISE...NO
HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
KJC
In the hours before
Special weather statement, Sep 24, 10:49 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1149 AM EDT SUN SEP 24 2006
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-242100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1149 AM EDT SUN SEP 24 2006
...A COLD FRONT MAY BRING DAMAGING WINDS TO PORTIONS OF SOUTHERN NEW
ENGLAND THIS AFTERNOON...
INTENSIFYING LOW PRESSURE HEADING ACROSS SAINT LAWRENCE VALLEY
WILL SWING A COLD FRONT ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON.
THE COLD FRONT WILL BRING THE LEADING EDGE OF MUCH DRIER AIR INTO THE
REGION LATE TODAY.
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD
FRONT WAS QUICKLY MOVING THROUGH EASTERN NEW YORK STATE AROUND NOON.
THIS LINE IS EXPECTED TO QUICKLY PUSH THROUGH SOUTHERN NEW ENGLAND
THIS AFTERNOON. STRONG WINDS IN EXCESS OF 60 MPH MAY BE ACCOMPANIED
WITH THESE SHOWERS AND THUNDERSTORMS THROUGH 5 PM.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST STATEMENTS
ON THIS SEVERE WEATHER POTENTIAL.
Special weather statement, Sep 24, 12:12 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT SUN SEP 24 2006
MAZ002>004-026-NHZ011-012-015-241830-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL
HILLSBOROUGH NH-WESTERN FRANKLIN MA-
112 PM EDT SUN SEP 24 2006
AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO 45 MPH ALONG A LINE EXTENDING FROM CLAREMONT NEW
HAMPSHIRE TO NORTH ADAMS MASSACHUSETTS...MOVING EAST SOUTHEAST AT 35
MPH.
THUNDERSTORMS WILL BE NEAR...WESTMORELAND...SURRY...MARLOW AND GILSUM
BY 120 PM EDT...SULLIVAN...STODDARD...KEENE AND HINSDALE BY 130 PM
EDT...WINDSOR AND WINCHESTER BY 140 PM EDT.
ANYONE OUTDOORS SHOULD BE READY TO HEAD INSIDE AS THESE GUSTY SHOWERS
AND THUNDERSTORMS MOVE THROUGH BETWEEN 115 PM AND 215 PM THIS
AFTERNOON.
DRV
Special weather statement, Sep 24, 12:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT SUN SEP 24 2006
MAZ002>004-026-NHZ011-012-015-241845-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL
HILLSBOROUGH NH-WESTERN FRANKLIN MA-
131 PM EDT SUN SEP 24 2006
AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM MARLOW TO
CHESTERFIELD SOUTHWEST TO MONROE AND ADAMS MOVING EAST SOUTHEAST AT
35 MPH.
THUNDERSTORMS WILL BE NEAR...WINCHESTER...SWANZEY...STODDARD AND
COLRAIN BY 140 PM EDT...WINDSOR...TROY...AND GREENFIELD BY 150 PM
EDT...WEARE AND PETERBOROUGH AND ORANGE BY 200 PM EDT.
ANYONE OUTDOORS SHOULD BE READY TO SEEK SHELTER AS THIS LINE OF GUSTY
SHOWERS AND THUNDERSTORMS MOVES THROUGH.
VALLEE
Special weather statement, Sep 24, 12:55 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT SUN SEP 24 2006
NHZ011-012-015-241900-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
155 PM EDT SUN SEP 24 2006
AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 4 MILES NORTHEAST OF RICHMOND...OR ABOUT 11 MILES WEST OF
JAFFREY...MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...PETERBOROUGH AND JAFFREY BY 200 PM
EDT...GREENFIELD AND 6 MILES SOUTH OF HANCOCK BY 210 PM EDT...NEW
BOSTON AND LYNDEBOROUGH BY 220 PM EDT...MANCHESTER BY 230 PM EDT.
FRANK
Special weather statement, Sep 24, 1:11 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SUN SEP 24 2006
MAZ002>004-008>011-241930-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
211 PM EDT SUN SEP 24 2006
AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM CHESHIRE
MASSACHUSETTS TO HUDSON NEW YORK...MOVING EAST AT 40 MPH.
THIS LINE OF GUSTY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EXTREME
SOUTHERN FRANKLIN...HAMPSHIRE AND HAMPDEN COUNTIES BETWEEN 220 PM
AND 330 PM THIS AFTERNOON.
ANYONE OUTDOORS SHOULD TAKE SHELTER AS THESE SHOWERS AND
THUNDERSTORMS MOVE THROUGH THIS AFTERNOON. WIND GUSTS TO 50 MPH
WILL BE CAPABLE OF SNAPPING SMALL TREE LIMBS AND PRODUCING SCATTERED
POWER OUTAGES.
DRV
Special weather statement, Sep 24, 1:15 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SUN SEP 24 2006
NHZ011-012-015-241900-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
215 PM EDT SUN SEP 24 2006
AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS WITH AN EMBEDDED THUNDERSTORM OR TWO.
THIS ACTIVITY HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH FROM
JAFFREY NORTHEASTWARD THROUGH GOFFSTOWN NEW HAMPSHIRE.
THE ACTIVITY WILL BE NEAR...NEW BOSTON AND LYNDEBOROUGH BY 230 PM
EDT...MANCHESTER AND BEDFORD BY 245 PM EDT.
ANYONE OUTDOORS SHOULD BE READY TO SEEK SHELTER AS THIS LINE OF GUSTY
SHOWERS AND THUNDERSTORMS MOVES THROUGH.
FRANK
Strong Wind, Northern Worcester
- When
- September 24, 1:40 PM EST
- Where
- Northern Worcester forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Strong Wind, Eastern Essex
- When
- September 24, 2:05 PM EST to 3:20 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Property damage
- $7,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Strong Wind, Suffolk / Also Part of Norfolk
- When
- September 24, 2:15 PM EST
- Where
- Suffolk / Also Part of Norfolk forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in New Hampshire, September 24, 20061 death · 1 event
- Flash Flooding and Damaging Wind in Texas, September 24, 2006$60,000 · 60 kt wind · 6 events
- Strong Wind in New York, September 24, 2006$50,000 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 24, 20068 events
- Damaging Winds in Virginia, September 24, 2006$8,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, September 24, 200650 kt wind · 2 events
- Damaging Wind in Kentucky, September 24, 2006$3,000 · 60 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, September 24, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 24, 20061 event
- Damaging Wind in New York, September 24, 200660 kt wind · 1 event
- Damaging Wind in New Hampshire, September 24, 200650 kt wind · 1 event
- Damaging Wind in Maine, September 24, 200680 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534216, 5534217, 5534218.